Alert archive / Ohio / Freeze Warnings in 2017
Freeze Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this freeze warning at Oct 25, 2017, 8:31 PM EDT for 8 counties in Ohio; Hillsdale County, Michigan. It took effect at Oct 26, 2017, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2017, 8:31 PM EDT (00:31 UTC)
- In effect from
- Oct 26, 2017, 2:00 AM EDT
- Expired
- Oct 26, 2017, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
Counties Hillsdale County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 112 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872 WWUS73 KIWX 260031 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 831 PM EDT Wed Oct 25 2017 MIZ081-OHZ001-002-004-005-015-016-024-025-261300- /O.UPG.KIWX.FR.Y.0004.171026T0700Z-171026T1300Z/ /O.NEW.KIWX.FZ.W.0002.171026T0600Z-171026T1300Z/ Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- Including the cities of Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 831 PM EDT Wed Oct 25 2017 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... The National Weather Service in Northern Indiana has issued a Freeze Warning...which is in effect from 2 AM to 9 AM EDT Thursday. The Frost Advisory is no longer in effect. * TEMPERATURES...Temperatures are now expected to drop below freezing for several hours overnight. Some locations could drop into the upper 20s for a short period. * IMPACTS...sensitive plants and annual plants left unprotected will likely be killed by these temperatures overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ003>009-012>018-020-022>027-032>034-MIZ077>080-261300- /O.EXT.KIWX.FR.Y.0004.171026T0600Z-171026T1300Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, and Bronson 831 PM EDT Wed Oct 25 2017 /731 PM CDT Wed Oct 25 2017/ ...FROST ADVISORY NOW IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY... The Frost Advisory is now in effect from 2 AM EDT /1 AM CDT/ to 9 AM EDT /8 AM CDT/ Thursday. * TEMPERATURES...Temperatures may briefly drop to near or just below freezing toward daybreak. * IMPACTS...Widespread frost is expected. Sensitive plants and annuals left outdoors and unprotected may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
190 WWUS73 KIWX 261322 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 922 AM EDT Thu Oct 26 2017 MIZ081-OHZ001-002-004-005-015-016-024-025-261430- /O.EXP.KIWX.FZ.W.0002.000000T0000Z-171026T1300Z/ Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- Including the cities of Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 922 AM EDT Thu Oct 26 2017 ...FREEZE WARNING HAS EXPIRED... && $$ INZ003>009-012>018-020-022>027-032>034-MIZ077>080-261430- /O.EXP.KIWX.FR.Y.0004.000000T0000Z-171026T1300Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, and Bronson 922 AM EDT Thu Oct 26 2017 /822 AM CDT Thu Oct 26 2017/ ...FROST ADVISORY HAS EXPIRED... && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this freeze warning went out at Oct 25, 7:24 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Oct 25, 7:24 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
724 PM EDT Wed Oct 25 2017
.SYNOPSIS...
Issued at 241 PM EDT Wed Oct 25 2017
Clearing skies and light winds will allow temperatures to fall into
the low 30s tonight with widespread frost. Thursday into early
Friday will feature a brief warming trend before a strong cold front
brings renewed chances for rain later Friday into Saturday. Much
cooler air will funnel in behind this front for this weekend.
&&
.SHORT TERM...(Tonight through Friday night)
Issued at 241 PM EDT Wed Oct 25 2017
Low level ridging builds in tonight with decoupling and mainly clear
skies expected. Thus a good radiational cooling event likely with
temps bottoming in the low 30s and widespread frost.
Potent pv anomaly cutting through wrn Canada this aftn will amplify
quickly sewd through the upper midwest tomorrow. Ewd sharpening
baroclinic zone will activate by late aftn commensurate with nwd
Gomex origin low level moisture surge. Primary preference still lies
with general wwd bent spectral solution scope spinning up an intense
but narrow frontal induced rain band 21-00Z and slower ewd
progression tied to developing frontal wave transecting from nrn KY
late Fri into se MI by daybreak Sat. Thus will hold very close with
prior w-e pop gradient/timing delineation although intermediate
trends would suggest some erosion in both pops and temps warranted
through wrn zones late Fri.
&&
.LONG TERM...(Saturday through Tuesday)
Issued at 241 PM EDT Wed Oct 25 2017
Expansive dryslot will overspread the area Sat as frontal rain band
shifts east into the ern OH valley. Some lake response may develop
as early as Sat aftn over far sw MI pending ewd extent of lagging
upper trough however far better prospects Sat night and Sun as upper
trough lifts out through wrn MI and low level flow veers more wrly
across lake MI. Elsewhere substantial post front low level cold
advection wing will deepen across the area with chilly temps
persisting through much of the period especially as secondary
disturbance rotates through the nrn lakes Mon and solidifies deep
layer troughing across the lakes. Given progged H85 neg temp
anomalies and expected copious lake based stratocu tough to argue
against siding with coldest scope of guidance temps versus
optimistic looking blend and will hedge most periods lower.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 722 PM EDT Wed Oct 25 2017
Dry air will be across the area during this forecast period so
VFR conditions are expected. Winds will also be becoming calm
overnight before coming out of the southeast on Thursday.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Frost Advisory from 3 AM EDT /2 AM CDT/ to 9 AM EDT /8 AM CDT/
Thursday for INZ003>009-012>018-020-022>027-032>034.
MI...Frost Advisory from 3 AM to 9 AM EDT Thursday for MIZ077>081.
OH...Frost Advisory from 3 AM to 9 AM EDT Thursday for OHZ001-002-004-
005-015-016-024-025.
LM...NONE.
&&
SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Roller
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Oct 25, 3:51 AM EDT, 16 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 351 AM EDT Wed Oct 25 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-260800- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 351 AM EDT Wed Oct 25 2017 /251 AM CDT Wed Oct 25 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Areas of frost will be possible later tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-260800- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 351 AM EDT Wed Oct 25 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Freeze Warnings in Ohio, 2017Freeze Warnings in Michigan, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.